MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® FOLEY CATHETER SILICONE COATED; 2 WAY BARDIA CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® FOLEY CATHETER SILICONE COATED; 2 WAY BARDIA CATHETER
Model Number 123522A
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the balloon burst inside of the patient, and it was retrieved in one piece by the patient.No medical intervention was reported.
 
Additional Manufacturer Narrative
The reported event was confirmed, however, the cause is unknown.Evaluation found that the balloon sac burst along the lumen and it was noted that there was a burst at the middle sac and opposite the inflation eye with no missing pieces.The sample was evaluated under a microscope and there were no conditions found that could be associated with the reported event.The exact cause of how and when the problem occurred could not be determined.A potential root cause for this failure mode could be user related (example: contact with sharp object)/ exposure to petrolatum based products/ mechanical failure/ operator error.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "bardia foley catheter caution: this product contains natural rubber latex which may cause allergic reactions.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Sterile unless package is opened or damaged warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage latex and may cause balloon to burst.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Single patient use only.Do not reuse.Do not resterilize.For urological use only.Valve type: use luer syringe.Do not use needle.Visually inspect the product for any imperfections or surface deterioration prior to use.Do not use if package is opened or damaged.Recommended inflation capacities 5cc balloon: use 10cc sterile water 30cc balloon: use 35cc sterile water do not exceed recommended capacities.Note: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable laws and regulations.To deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact an adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARDIA® FOLEY CATHETER SILICONE COATED
Common Device Name
2 WAY BARDIA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9403923
Report Number1018233-2019-07671
Device Sequence Number2721754
Product Code EZC
UDI-Device Identifier00801741095122
UDI-Public(01)00801741095122
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/28/2023
Device Model Number123522A
Device Catalogue Number123522A
Device Lot Number9AD062
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2019
Initial Date Received by Manufacturer 11/11/2019
Supplement Date Received by Manufacturer01/28/2020
Initial Report FDA Received Date12/03/2019
Supplement Report FDA Received Date01/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1